Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 184, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2003, 3:51 PM CDT for Sevier County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2003, 3:51 PM CDT (20:51 UTC)
- Expired
- May 14, 2003, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:50 PM CDT, 1 minute earlier.
Area forecast discussion, May 14, 3:50 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT WED MAY 14 2003 NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY. UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17 PRELIMS... SHV 69/89/72/87/71 4222 MLU 69/90/70/89/71 4222 TXK 68/88/71/86/70 6255 TYR 71/89/72/87/71 4222 LFK 70/90/73/89/73 2222 .SHV...NONE.
Hazardous weather outlook, May 14, 12:00 PM CDT, 3 hours 51 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:34 PM CDT | Tornado Warning | SHV | Webster | 26 min |
| May 13, 9:44 PM CDT | Tornado Warning | SHV | Claiborne | 61 min |
| May 13, 9:48 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 42 min |
| May 13, 10:05 PM CDT | Tornado Warning | SHV | Caddo | 40 min |
| May 13, 10:20 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 40 min |
| May 13, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Union | 51 min |
| May 13, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 55 min |
| May 13, 10:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne | 61 min |
| May 13, 11:08 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 52 min |
| May 13, 11:08 PM CDT | Tornado Warning | SHV | Bienville | 67 min |
| May 13, 11:11 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 64 min |
| May 13, 11:19 PM CDT | Tornado Warning | SHV | Jackson | 56 min |
| May 13, 11:28 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| May 13, 11:48 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| May 14, 12:00 AM CDT | Tornado Warning | SHV | Caddo, De Soto, Red River | 60 min |
| May 14, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 58 min |
| May 14, 7:34 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 26 min |
| May 14, 7:41 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 34 min |
| May 13, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 45 min |
| May 13, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 67 min |
| May 13, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 59 min |
| May 13, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| May 13, 8:55 PM CDT | Tornado Warning | SHV | Lafayette | 35 min |
| May 13, 9:02 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 58 min |
| May 13, 9:14 PM CDT | Tornado Warning | SHV | Columbia | 46 min |
| May 13, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Union | 37 min |
| May 13, 9:53 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 37 min |
| May 13, 10:15 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 60 min |
| May 14, 10:37 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 23 min |
| May 14, 2:59 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 4 hr |
| May 14, 3:22 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 53 min |
| May 14, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 63 min |
| May 14, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 64 min |
| May 14, 5:49 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.